"On the minimum of independent geometrically distributed random variabl" by Gianfranco Ciardo, Lawrence Leemis et al.
 

Document Type

Article

Department/Program

Computational & Applied Mathematics & Statistics

Journal Title

Statistics and Probability Letters

Pub Date

1995

Publisher

Elsevier

Volume

23

Issue

4

First Page

313

Abstract

The expectations E[X(1)], E[Z(1)], and E[Y(1)] of the minimum of n independent geometric, modified geometric, or exponential random variables with matching expectations differ. We show how this is accounted for by stochastic variability and how E[X(1)]/E[Y(1)] equals the expected number of ties at the minimum for the geometric random variables. We then introduce the “shifted geometric distribution”, and show that there is a unique value of the shift for which the individual shifted geometric and exponential random variables match expectations both individually and in their minimums.

DOI

https://doi.org/10.1016/0167-7152(94)00130-Z

Publisher Statement

This version is the accepted (post-print) version of the manuscript.

Plum Print visual indicator of research metrics
PlumX Metrics
  • Citations
    • Citation Indexes: 9
  • Usage
    • Downloads: 163
    • Abstract Views: 5
  • Captures
    • Readers: 3
  • Mentions
    • References: 2
see details

Included in

Mathematics Commons

Share

COinS